Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2003, 5:34 PM CDT for Randall County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 28, 2003, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
The radar
The Amarillo radar (KAMA), 40 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305
WUUS54 KAMA 282234
SVRAMA
TXC381-282315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT MON APR 28 2003
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDALL COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 615 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES EAST OF BUFFALO LAKE...OR ABOUT 10
MILES SOUTHWEST OF CANYON...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
CANYON...UMBARGER...PALO DURO CANYON AND BUFFALO LAKE
HAIL UP TO ONE INCH IN DIAMETER AND WINDS UP TO 70 MPH WILL
ACCOMPANY THIS STORM. GO TO THE LOWEST FLOOR OF A STURDY BUILDING
AND AVOID WINDOWS
LAT...LON 3503 10216 3476 10217 3476 10179 3500 10163
3508 10189
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:20 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 3:20 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT MON APR 28 2003 SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THE DRYLINE TO THE SOUTH OF THE CWA WHERE THE MORNING CLOUD COVER DID NOT EXTEND AND MAXIMUM HEATING WAS REALIZED. SOME OF THIS ACTIVITY MAY REACH OUR SOUTHERN ZONES...HOWEVER THE BEST DYNAMICS SHOULD KEEP TO THE SOUTH SO WILL NOT INCREASE POPS FOR TONIGHT. THE DRYLINE WILL MOVE BACK TO THE WEST TONIGHT AND PLENTY OF MOISTURE COMBINED WITH A LOW LEVEL JET MAY ADVECT STRATUS AND FOG ON THE CAPROCK AGAIN TOMORROW MORNING. THIS SHOULD INHIBIT SHOWERS IN THE WESTERN CWA AND HAVE MAINTAINED LOW POPS FOR THE EASTERN HALF AS THE DRYLINE MOVES EAST. CONDITIONS SHOULD IMPROVE THE LATTER HALF OF THE WEEK AS HIGH PRESSURE BUILDS INTO THE PANHANDLES. LOW LEVEL MOISTURE AND WARM AIR ADVECTION DOESNT GET ESTABLISHED HERE UNTIL FRI WHEN ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE DESERT SOUTHWEST. FEEL THE BEST CHANCE FOR CONVECTION WILL BE ON SATURDAY AS A DRYLINE MOVES ACROSS THE CWA ALONG WITH AN UPPER LEVEL DISTURBANCE. THE GFS AND ECMWF DIFFERENT AT THIS POINT...AND AM MORE INCLINED TO GO WITH THE ECMWF AS THE GFS HAS BEEN TRENDING FAST LATELY AND APPEARS TO BE DOING THE SAME WITH THIS MODEL RUN. FCSTID = 10 AMARILLO 55 84 54 82 / 30 20 10 10 BEAVER 54 81 56 80 / 20 30 30 20 BOISE CITY 49 83 47 80 / 20 20 10 00 BORGER 54 83 55 82 / 30 20 20 10 BOYS RANCH 52 84 51 82 / 30 20 10 00 CANYON 55 85 54 82 / 30 20 10 00 CLARENDON 59 83 57 83 / 30 30 30 20 DALHART 50 84 49 81 / 30 20 10 00 GUYMON 51 82 53 80 / 20 20 20 00 HEREFORD 53 86 52 82 / 30 20 10 00 LIPSCOMB 55 81 57 81 / 30 30 30 20 PAMPA 55 82 55 82 / 30 30 30 20 SHAMROCK 58 82 58 82 / 30 30 30 20 WELLINGTON 61 82 58 83 / 30 30 30 20 .AMA... TX...NONE. OK...NONE. HENNIG
Hazardous weather outlook, Apr 28, 1:00 PM CDT, 4 hours 34 minutes before
OKZ001>003-TXZ001>020-291100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. ANY STORMS WHICH DEVELOP COULD APPROACH SEVERE LEVELS...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...MAINLY ACROSS THE EASTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW LOCATIONS THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. SD
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:30 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 45 min |
| Apr 28, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.